Can stimulant meds (concerta & vyvanse) and caffeine make you sleepy?

//Can stimulant meds (concerta & vyvanse) and caffeine make you sleepy?
Login Register
Can stimulant meds (concerta & vyvanse) and caffeine make you sleepy? 2012-10-18T16:20:14+00:00

The Forums Forums Medication Can stimulant meds (concerta & vyvanse) and caffeine make you sleepy?

Viewing 0 posts
Viewing 15 posts - 1 through 15 (of 15 total)
  • Author
    Posts
  • #91107
    Avatar
    Anonymous
    Post count: 14412

    I’ve tried Concerta up to 54mg and while I felt awake during the morning, I could have taken a nap during the late afternoon, and had no insomnia what so ever! After 2 months of Concerta, and not feeling any more focused, I have switched to Vyvanse and am starting at 30mg. I take the pill at 7am and it should last about 14 hours…however I am so tired by 7.30 pm I could go to bed!!! I asked the pharmacist and he said that my brain is not the same as a normal person’s brain-thanks for the explanation!

    Does anyone else have this experience?

    I’ve noticed that occasionally in my past that if i drank a lot of coffee, 5 cups or so, it actually made me sleepy.

    REPORT ABUSE
    #116878
    Avatar
    shilde
    Member
    Post count: 7

    I was able to take a nap on concerta when i used to take it. Coffee dosent faze me, I can go to sleep on coffee. I drink so much of it

    REPORT ABUSE
    #116879
    Avatar
    Anonymous
    Post count: 14412

    I drink coffee as a bedtime drink too… I find stimulant meds don’t wake me up as such, they calm my racing brain, so things often feel clearer/more awake but mostly just calmer.

    REPORT ABUSE
    #116880
    Avatar
    trashman
    Member
    Post count: 546

    I don’t find that my concerta wakes me up, I sleep on coffee. any time of the day.

    REPORT ABUSE
    #116881
    Avatar
    Shadow Nexus
    Member
    Post count: 181

    I drink a big glass of sugar drink before bed. Makes me go to bed faster. It’s sounds strange, but works great. Now, melatonin really helps me get to sleep.

    REPORT ABUSE
    #116882
    Avatar
    Ricochet Rabbit
    Member
    Post count: 16

    Same thing here. I’m on short-acting ritalin right now and the addition of caffeine — lots of caffeine — doesn’t seem to bother me. In fact, I seem to be really tired by bed time (that’s good, for me).

    REPORT ABUSE
    #116883
    Avatar
    Amy
    Member
    Post count: 161

    Yep, when my Vyvanse wears off, I get extremely sleepy. That happens around 8:30pm. Having a coffee at night makes me even more sleepy.

    REPORT ABUSE
    #116884
    Avatar
    Anonymous
    Post count: 14412

    I can take this one step further. I take Vyvanse 60 mg and have a ‘as needed’ script of adderall ir 10 mg. In my case, Vyvanse works great for 5 hrs. My doctor added adderall to the mix to help prolong my concentration throughout the day. However, when the Vyvanse wears down in my system (4-6 hours later depending on my sleep cycle, food eaten, water intake, coffee ect.) I sometimes take adderall and it about puts me to sleep at my desk. It’s the craziest thing. I’ve never heard anybody tell me that adderall puts them to sleep like this. I’m starting to believe that the tiredness that I’m experiencing is due to a amphetamine – caffeine mixture, and more amphetamine only makes it worse. This is definitely not what I need while I’m working on improving my concentration.

    Good luck!

    REPORT ABUSE
    #120359
    Avatar
    Kallisti
    Member
    Post count: 1

    Give me a Nodoze caffeine pill, and I am zonked out in 20 minutes!

    REPORT ABUSE
    #120372
    Avatar
    Patte Rosebank
    Participant
    Post count: 1517

    That “sleepiness” you’re feeling in the afternoon is common as the stimulant med wears off.

    A lot of us call it the “crash and burn”.  Some people on long-acting meds need to take a very small dose of regular Ritalin, to help ride it out.

    REPORT ABUSE
    #120418
    Avatar
    trashman
    Member
    Post count: 546

    I crash and burn about an hour after taking my Concetta. it takes  a 3 hr nap then I am better. just still always sad!

    REPORT ABUSE
    #120451
    Avatar
    Shadow Nexus
    Member
    Post count: 181

    Ritalin, I found I sleepy after about two hours.  Sometimes soon after taking it, I nod off and take cat nap for 10 to 20 minutes.
    I mentioned this subject in another topic.

    REPORT ABUSE
    #120460
    Avatar
    Chica
    Member
    Post count: 18

    I used to sleep an unbelievable amount – the second day I took ritalin I was exhausted so I lay down and had a 2 hour nap 40 mins. after my first dose of the day. That nap was the most refreshing sleep I could remember. I think the stimulant kind of supports me to do all things more clearly – including sleep if that is what I need.

    Now I have been on Concerta for 15 months, and I have become much better at falling asleep at a predictable time, and not sleeping during the day. I think my body is actually catching up on a lifetime of poor sleep. I do make an effort to eat and go to bed in a timely way so I am generally building up energy. I definitely count as the inattentive type.

    REPORT ABUSE
    #125318
    Avatar
    newday
    Member
    Post count: 3

    I think at times they make me sleepy. I have never understood why. great post

    REPORT ABUSE
    #125345
    Avatar
    blackdog
    Member
    Post count: 906

    Hi @newday

    The answer to the question “why?” is fairly complicated and beyond my understanding. But simply put, like the first post here says, your brain is different.

    Many people say that stimulants have the opposite effect on people with ADHD. This is not entirely true.  Because the ADHD brain doesn’t get enough stimulation to begin with, taking a stimulant brings you up to the same level as someone who doesn’t have ADHD. So as long as you are not taking too much, it will not make you feel hyper or more energetic, as it would for someone who does not have ADHD.

    One reason you start to feel sleepy is because your brain has been awake and working all day like it should be. And you naturally start to wind down at the end of the day, as the medication/coffee wears off and your brain slows down.

    This isn’t the best explanation. There may be a better one around here somewhere.

    REPORT ABUSE
Viewing 15 posts - 1 through 15 (of 15 total)

You must be logged in to reply to this topic.